Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 22, 2011, 5:45 PM EDT for Butler County, Lawrence County, Mercer County, Pennsylvania. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 22, 2011, 6:32 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Butler County, PA, Lawrence County, PA, Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:15 PM EDT | TSTM WND DMG | Grove City, PA | LARGE TREES AND POWER LINES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 5:37 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3887 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643
WUUS51 KPBZ 222145
SVRPBZ
PAC019-073-085-222245-
/O.NEW.KPBZ.SV.W.0166.110722T2145Z-110722T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHEASTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA...
NORTHEASTERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
* UNTIL 645 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HARLANSBURG...MOVING EAST
AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARLANSBURG... GROVE CITY... SLIPPERY ROCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4120 8000 4118 8001 4117 7999 4104 7989
4098 8032 4111 8035 4122 8002
TIME...MOT...LOC 2145Z 265DEG 21KT 4107 8020
$$
152 follow-up statements
751
WWUS51 KPBZ 222216
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EDT FRI JUL 22 2011
PAC073-222226-
/O.CAN.KPBZ.SV.W.0166.000000T0000Z-110722T2245Z/
LAWRENCE PA-
616 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED
FOR LAWRENCE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4121 8002 4119 8000 4118 8001 4117 7999
4104 7989 4102 8007 4117 8016 4121 8005
4121 8003
TIME...MOT...LOC 2216Z 265DEG 21KT 4109 7996
$$
PAC019-085-222245-
/O.CON.KPBZ.SV.W.0166.000000T0000Z-110722T2245Z/
BUTLER PA-MERCER PA-
616 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR MERCER AND BUTLER COUNTIES...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLIPPERY ROCK...MOVING
EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SLIPPERY ROCK... GROVE CITY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4121 8002 4119 8000 4118 8001 4117 7999
4104 7989 4102 8007 4117 8016 4121 8005
4121 8003
TIME...MOT...LOC 2216Z 265DEG 21KT 4109 7996
$$557
WWUS51 KPBZ 222232
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
632 PM EDT FRI JUL 22 2011
PAC019-085-222240-
/O.CAN.KPBZ.SV.W.0166.000000T0000Z-110722T2245Z/
BUTLER PA-MERCER PA-
632 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR MERCER AND BUTLER COUNTIES IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
LAT...LON 4121 8002 4119 8000 4118 8001 4117 7999
4104 7989 4102 8007 4117 8016 4121 8005
4121 8003
TIME...MOT...LOC 2230Z 265DEG 21KT 4110 7985
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:59 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 22, 3:59 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT FRI JUL 22 2011
.SYNOPSIS...
HIGH PRESSURE ACROSS THE OHIO VALLEY WILL PRODUCE HOT AND HUMID
CONDITIONS THROUGH THE WEEKEND. A COLD FRONT WILL BRING SOME
RELIEF FROM THE HUMIDITY BY TUESDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
CONDITIONS REMAIN OPPRESSIVE ACROSS THE REGION THIS AFTERNOON...WITH
HEAT ADVISORIES/WARNINGS REMAINING IN EFFECT DUE TO HEAT INDEX
VALUES WELL OVER 100. IN ADDITION...SCATTERED THUNDERSTORMS WILL
REMAIN POSSIBLE INTO THE EVENING HOURS. ALTHOUGH CONVECTION THIS
AFTERNOON HAS BEEN ISOLATED IN NATURE...A LINE OF STORMS CURRENTLY
ALONG THE INDIANA-OHIO BORDER IS EXPECTED TO HOLD TOGETHER AND REACH
EASTERN OHIO AND NORTHWESTERN PENNSYLVANIA DURING THE EVENING HOURS.
WITH LITTLE WIND SHEAR AND VERY HIGH MOISTURE...ANY THUNDERSTORM
THAT DEVELOPS COULD PRODUCE HEAVY RAIN IN A LOCALIZED AREA.
HOWEVER...WITH 1 HOUR FLASH FLOOD GUIDANCE BETWEEN 1.5 AND 2
INCHES...AND 3 HOUR FLASH FLOOD GUIDANCE BETWEEN 2 AND 3
INCHES...FLASH FLOOD POTENTIAL SHOULD REMAIN LIMITED. THE THREAT
ALSO EXISTS FOR STRONG WIND GUSTS IN THUNDERSTORMS. THUNDERSTORM
ACTIVITY IS EXPECTED TO DIMINISH OVERNIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TOMORROW DUE TO COLD FRONT
SLOWLY APPROACHING FROM MICHIGAN...WITH 12Z NAM/GFS SHOWING A SHORTWAVE
CROSSING OUR NORTHERN COUNTIES AROUND SUNSET. THIS COULD CAUSE AN
AREA OF MORE CONCENTRATED RAINFALL. HIGH TEMPERATURES APPEAR TO BE A
FEW DEGREES LOWER TOMORROW...ALTHOUGH DEWPOINT VALUES WILL REMAIN
RELATIVELY UNCHANGED. WITH ONLY A FEW EASTERN OHIO COUNTIES EXPECTED
TO APPROACH HEAT ADVISORY CRITERIA TOMORROW AFTERNOON...WILL HOLD
OFF ON ANY HEADLINES AT THIS POINT...ESPECIALLY TO PREVENT CONFUSION
WITH HEADLINES ALREADY IN EFFECT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
WITH COLD FRONT EXTENDING ACROSS THE EASTERN GREAT LAKES SLOWLY
DROPPING TO THE SOUTHEAST...SCATTERED THUNDERSTORMS WILL REMAIN IN
THE FORECAST THROUGH MONDAY. HIGH TEMPERATURES WILL DROP 2-3 DEGREES
EACH DAY DUE TO INCREASING CLOUD COVER WITH THE COLD FRONT...AND AT
THIS POINT...HEAT ADVISORIES ARE NOT ANTICIPATED FOR THESE DAYS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
CONCUR WITH RECENT HPC GUIDANCE, BASED ON BLEND OF ECMWF AND GEFS
MEAN MODEL OUTPUT, THAT HIGH PRESSURE, COMING EAST FROM THE PLAINS
STATES, WILL INITIALLY PROVIDE LOWER HUMIDITY, LOWER SURFACE DEW
POINTS, ACROSS THE UPPER OHIO VALLEY TUESDAY AND WEDNESDAY. HIGH
TEMPERATURES WILL ALSO BE SLIGHTLY LOWER THAN ON PREVIOUS DAYS, BUT
STILL A COUPLE DEGREES WARMER THAN NORMAL, JUDGING FROM GFS MOS.
AS HIGH PRESSURE PASSES EAST TO THE ATLANTIC COAST, LOW LEVEL
SOUTHWEST WINDS WILL RETURN HOTTER TEMPERATURES AND MORE HUMID
CONDITIONS, HIGHER DEW POINTS, THURSDAY AND FRIDAY, AS INDICATED BY
GFS MOS AND ECMWF MODEL OUTPUT. THIS SHOULD INTRODUCE AT LEAST A
SLIGHT CHANCE OF THUNDERSTORMS, BUT NOT WORTH THE MENTION AT THIS
JUNCTURE.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
DAYTIME HEATING AND VERTICAL MIXING WILL GENERATE VFR CUMULUS FOR
THE AFTERNOON, EXCEPT ACROSS THE I-80 CORRIDOR WHERE INTRUSION OF
DRIER AIR SHOULD SUPPRESS CUMULUS DEVELOPMENT.
RECENT HRRR AND WRF-NMM, AND SPC WRF-ARW MODEL OUTPUT SHOW A
THUNDERSTORM COMPLEX WILL DEVELOP ACROSS SOUTHERN OHIO THIS
AFTERNOON, AND RECENT RADAR DATA SHOWS THUNDERSTORMS STARTING TO
DEVELOP. HENCE EXPECT KZZV CAN BE AFFECTED, FOR WHICH A TEMPO FOR
MVFR THUNDERSTORMS HAS BEEN INCLUDED. APPENDED CB FOR TAF LOCATIONS
FARTHER EAST AS HIGH RESOLUTION MODEL OUTPUT SHOWS ITS POSSIBLE THE
THUNDERSTORM COMPLEX CAN AFFECT THESE SITES LATER THIS AFTERNOON.
CONSIDERING STRENGTH OF THE INSTABILITY, THERE IS POTENTIAL, THROUGH
EARLY EVENING, FOR LOCALLY STRONG THUNDERSTORM WIND GUSTS AND HEAVY
RAIN, WHICH MAY CAUSE BRIEF IFR RESTRICTIONS.
EXPECT MVFR HAZE TO REDEVELOP LATE TONIGHT. THERE MAY BE PATCHY IFR
FOG, WHICH WILL ALSO DEPEND ON EXTENT OF THUNDERSTORM RAINFALL LATER
TODAY.
OUTLOOK /SATURDAY THROUGH WEDNESDAY/...
MVFR RESTRICTIONS IN HAZE WILL BE POSSIBLE AT TIMES THROUGH THE
WEEKEND AS A HOT AND HUMID AIR MASS REMAINS IN PLACE. IN
ADDITION...IFR RESTRICTIONS WILL BE POSSIBLE IN PATCHY EARLY MORNING
FOG AND WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FRIDAY
THROUGH MONDAY. EXPECT PREVALENT VFR TUESDAY AND WEDNESDAY.
&&
.CLIMATE...
DAILY RECORD HIGH TEMPERATURES
JULY 22...
PITTSBURGH PA 96 FROM 1933. AS OF 3PM...THIS RECORD HAD BEEN TIED.
PITTSBURGH WARMEST LOW 75 FROM 1978. AS OF 3PM...THE LOW
TEMPERATURE WAS 79...BUT THE TEMPERATURE MAY DROP BELOW 79 BY
THE END OF THE DAY.
ZANESVILLE OH 96 FROM 1991.
MORGANTOWN WV 95 FROM 1957. AS OF 3PM...THIS RECORD HAD BEEN TIED.
JULY 23...
PITTSBURGH PA 98 FROM 1933.
ZANESVILLE OH 96 FROM 1991.
MORGANTOWN WV 95 FROM 1991.
PITTSBURGH AIRPORT LAST HAD 96 ON AUGUST 15TH 1995.
PITTSBURGH AIRPORT LAST HAD 100 ON JULY 15TH 1995.
LENGTH OF CLIMATE RECORDS...
PITTSBURGH PA RECORDS BEGAN 1871, AT PIT INTL AIRPORT SINCE 1952.
ZANESVILLE OH RECORDS BEGAN 1946.
MORGANTOWN WV RECORDS BEGAN 1948.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR
OHZ039>041-048>050-057>059-068-069.
PA...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR PAZ020-
021-029.
HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ013-014-022-
023-031-073-075.
WV...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR
WVZ001>004-012.
HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR WVZ021-022.
&&Hazardous weather outlook, Jul 22, 4:04 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 404 PM EDT FRI JUL 22 2011 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-WVZ001>004-012- 231200- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 404 PM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT IS DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. APPARENT TEMPERATURES SATURDAY CAN PEAK IN THE RANGE OF 95 TO 100. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013-014-031-231200- LAWRENCE-BUTLER-GREENE- 404 PM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT IS DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. APPARENT TEMPERATURES SATURDAY CAN PEAK IN THE RANGE OF 95 TO 100. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ022-023-073-075-WVZ021-022-231200- ARMSTRONG-INDIANA-WESTMORELAND-FAYETTE-MARION-MONONGALIA- 404 PM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. APPARENT TEMPERATURES SATURDAY CAN PEAK IN THE RANGE OF 95 TO 100. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007-008-015-231200- MERCER-VENANGO-CLARION- 404 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. HIGH TEMPERATURES IN THE 90S WITH HIGH DEW POINTS WILL PRODUCE A HEAT INDEX IN THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES NEAR 90 WITH HIGH DEW POINTS WILL PRODUCE A HEAT INDEX IN THE LOWER TO MID 90S SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ009-016-074-076-WVZ023-041-231200- GARRETT-FOREST-JEFFERSON PA-WESTMORELAND RIDGES-FAYETTE RIDGES- PRESTON-TUCKER- 404 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. HIGH TEMPERATURES IN THE LOWER 90S WITH HIGH DEW POINTS WILL PRODUCE A HEAT INDEX IN THE MID 90S TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES NEAR 90 WITH HIGH DEW POINTS WILL PRODUCE A HEAT INDEX IN THE LOWER TO MID 90S SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 22, 4:42 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
442 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG NEW HARRISBURG 40.62N 81.15W
07/22/2011 CARROLL OH 911 CALL CENTER
LARGE TREES BLOWN DOWN ON SR 171
&&
EVENT NUMBER PBZ1100970
RGSpecial weather statement, Jul 22, 4:58 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 458 PM EDT FRI JUL 22 2011 PAZ007-013-222145- LAWRENCE PA-MERCER PA- 458 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAWRENCE AND SOUTHERN MERCER COUNTIES... AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF PULASKI...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... PULASKI... NEW CASTLE... NEW WILMINGTON... MERCER... GROVE CITY... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4115 8002 4098 8039 4112 8053 4134 8021 15
Local storm report, Jul 22, 5:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG LISBON 40.77N 80.77W
07/22/2011 COLUMBIANA OH 911 CALL CENTER
MULTIPLE TREES DOWN ON SR 9
&&
EVENT NUMBER PBZ1100971
RGLocal storm report, Jul 22, 5:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG BEAVER FALLS 40.75N 80.32W
07/22/2011 BEAVER PA 911 CALL CENTER
LARGE TREES AND POWER LINES BLOWN DOWN.
&&
EVENT NUMBER PBZ1100972
NWSLocal storm report, Jul 22, 5:31 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
07/22/2011 MERCER PA TRAINED SPOTTER
MULTIPLE TREES AND WIRES DOWN
&&
EVENT NUMBER PBZ1100973
RGLocal storm report, Jul 22, 5:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG NEW WILMINGTON 41.12N 80.33W
07/22/2011 LAWRENCE PA 911 CALL CENTER
NUMEROUS LARGE TREES AND POWER LINES BLOWN DOWN ONTO SR
208 AND LIGO LANE.
&&
EVENT NUMBER PBZ1100974
NWSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:36 AM EDT | Excessive Heat Warning | PBZ | Allegheny, Beaver, Washington | 6 hr |
| Jul 22, 2:38 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jul 22, 3:49 PM EDT | Special Weather Statement | PBZ | Washington | 26 min |
| Jul 22, 4:58 PM EDT | Special Weather Statement | PBZ | Mercer | 47 min |
| Jul 22, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 39 min |
| Jul 22, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 37 min |
| Jul 22, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 63 min |
| Jul 22, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 43 min |
| Jul 22, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Westmoreland | 41 min |
| Jul 22, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana, Westmoreland | 42 min |
| Jul 22, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 45 min |
| Jul 22, 6:08 PM EDT | Areal Flood Warning | PBZ | Butler, Lawrence, Mercer | 2 hr |
| Jul 22, 6:15 PM EDT | Areal Flood Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 4 hr |
| Jul 22, 6:26 PM EDT | Special Weather Statement | PBZ | Westmoreland | 64 min |
| Jul 22, 6:41 PM EDT | Special Weather Statement | PBZ | Greene | 49 min |
| Jul 22, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 42 min |
| Jul 22, 7:39 PM EDT | Special Weather Statement | PBZ | Fayette, Greene | 66 min |
| Jul 22, 7:50 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.